Alert archive / Delaware / Special Weather Statements in 2010
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 11, 2010, 1:01 AM EDT for Sussex County, Delaware. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2010, 1:01 AM EDT (05:01 UTC)
- Expired
- Jul 11, 2010, 2:00 AM EDT
- In force
- 59 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 21 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 5.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1019 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
278
WWUS81 KPHI 110501
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
101 AM EDT SUN JUL 11 2010
DEZ003-004-110600-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
101 AM EDT SUN JUL 11 2010
...A THUNDERSTORM WITH VERY HEAVY RAIN WILL AFFECT SUSSEX COUNTY...
AT 1258 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH VERY HEAVY RAIN 8 MILES NORTHEAST OF GEORGETOWN...
MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR LEWES AND
HENLOPEN ACRES AROUND 145 AM.
AS MUCH AS AN INCH OF RAIN MAY FALL WITH THESE SHOWERS AND
THUNDERSTORMS IN LESS THAN 45 MINUTES. THIS MUCH RAIN COULD CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.
LAT...LON 3882 7542 3888 7525 3883 7521 3880 7516
3879 7511 3881 7509 3880 7507 3870 7506
3869 7507 3865 7535
$$
HAYESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 10, 10:16 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 10, 10:16 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1016 PM EDT SAT JUL 10 2010 .SYNOPSIS... WEAK LOW PRESSURE LOCATED NEAR THE DELMARVA THIS EVENING WILL CONTINUE TO DRIFT TO THE NORTHEAST AND OUT TO SEA TONIGHT. WEAK HIGH PRESSURE FROM THE WEST IS EXPECTED TO BUILD INTO EASTERN PENNSYLVANIA, NORTHEASTERN MARYLAND, DELAWARE AND NEW JERSEY FOR SUNDAY AND MONDAY. A FRONTAL BOUNDARY IS FORECAST TO LIFT INTO OUR REGION FROM THE SOUTH ON TUESDAY. THE FRONT IS ANTICIPATED TO REMAIN OVERHEAD OR NEARBY FOR THE PERIOD FROM WEDNESDAY THROUGH SATURDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... WATCHING THE LAST OF THE CONVECTION START TO FEEL THE LOSS OF DAYTIME HEATING. THE MAIN CONVECTIVE ELEMENTS ARE LINED UP ON THE WEAK SURFACE COLD FRONT/DEW POINT DIFFERENCE LINE STRETCHING FROM NORTHEAST PENNSYLVANIA THROUGH THE EASTERN SHORE OF MARYLAND. THE LARGEST AREA REMAINS OVER EASTERN MARYLAND AND CENTRAL DELAWARE... AND TOPS ON THIS ARE STARTING TO WARM. HAVE ADDED THE POTENTIAL FOR HEAVY RAIN TO THE FORECAST THROUGH ABOUT MIDNIGHT ON THIS LINE. ELSEWHERE...MID LEVEL CLOUDS ARE DRIFTING TO THE NORTHEAST. SINCE MOST PLACES SAW SOME RAIN SATURDAY...CONTINUED THE MENTION OF PATCH FOG AS SKIES CLEAR AND THE AIRMASS CHANGE SLOWLY OCCURS OVERNIGHT. THE DEW POINT DIFFERENCE ACROSS THE FRONT IS IMPRESSIVE...AND FOR NOW DID NOT MAKE ANY MAJOR CHANGES TO LOW TEMPERATURES BASED ON THIS. MAY HAVE TO REVISIT THIS LATER THIS EVENING IF SKIES CLEAR MORE QUICKLY THAN CURRENTLY FORECAST. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... HIGH PRESSURE AND SLIGHTLY DRIER AIR ARE EXPECTED TO BUILD INTO OUR REGION FROM THE WEST FOR SUNDAY AND MONDAY. FOR SUNDAY, WE ARE ANTICIPATING A PARTLY SUNNY SKY AFTER SOME PATCHY MORNING FOG. WITH A WEAK IMPULSE IN THE UPPER FLOW EXPECTED TO PASS OVERHEAD ON SUNDAY, WE HAVE MAINTAINED SLIGHT CHANCE POPS FOR OUR NORTHERN COUNTIES. A DECREASE IN CLOUD COVER AND NO PRECIPITATION ARE IN THE FORECAST FOR SUNDAY NIGHT AND MONDAY. FOR MONDAY NIGHT INTO TUESDAY, A WARM FRONT IS EXPECTED TO LIFT INTO OUR REGION. WITH THE INCREASING HUMIDITY THERE WILL ALSO BE A CHANCE FOR SHOWERS AND THUNDERSTORMS. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THE EXTENDED FORECAST IS EXPECTED TO BE DOMINATED BY WARM/HOT AND HUMID CONDITIONS, WITH THE POSSIBILITY OF RAIN EACH DAY. A WARM FRONT IS CURRENTLY FORECAST TO LIFT TOWARD OUR AREA AND STALL FOR THE MIDDLE TO LATE PORTION OF NEXT WEEK. WITH THE PROXIMITY OF THIS FRONTAL BOUNDARY AND THE WARM, HUMID AIRMASS IN PLACE, THIS SHOULD PROVIDE THE POTENTIAL FOR A CHANCE OF SHOWERS AND/OR THUNDERSTORMS EACH DAY THROUGH FRIDAY. AS WE APPROACH NEXT WEEKEND, A COLD FRONT IS FORECAST TO APPROACH THE AREA FROM THE WEST, WHICH MAY KEEP A CHANCE OF RAIN THROUGH THE WEEKEND. TIMING OF THE PRECIPITATION EACH DAY WILL BECOME MORE EVIDENT IN THE DAYS TO COME, BUT IF ANY WAVES OF LOW PRESSURE MOVE ALONG THE FRONTAL BOUNDARY/S, THEY COULD ENHANCE THE CHANCES. TEMPERATURES THROUGH THE EXTENDED ARE EXPECTED TO REMAIN A FEW DEGREES ABOVE NORMAL WITH HIGHS IN THE MID/UPPER 80S TO LOW 90S, AND LOWS IN THE MID/UPPER 60S TO LOW 70S. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR CONDITIONS NOW PREVAIL ACROSS THE TAF SITES, WITH ONLY A FEW SCATTERED SHOWERS/ISOLATED THUNDERSTORMS REMAINING. THESE SHOULD DIMINISH OVERNIGHT HOWEVER. THERE IS SOME DISAGREEMENT WITHIN THE MDLS AS TO HOW MUCH, IF AT ALL, CIGS/VSBYS DROP OVERNIGHT. SOME OF THIS WILL BE INFLUENCED BY RNFL AMTS WHICH WERE HUGELY VARIABLE. KABE RECEIVED A TREMENDOUS AMT OF RAIN WHILE OTHER SITES RECEIVED RATHER MEAGER TOTALS. DUE TO THE UNCERTAINTY, HAVE OPTED FOR A MIDDLE OF THE ROAD APPROACH. CURRENT FCST IS NOT AS PESSIMISTIC AS THE LOWEST CIG/VSBY FCSTS INDICATE. HOWEVER, THEY ARE IMPLYING SOME MVFR VIRTUALLY EVERYWHERE. AFTER DAYBREAK ON SUNDAY, VFR SHOULD BE PREVALENT FOR THE REMAINDER OF THE TAF PD AND BEYOND. OUTLOOK... DRY WEATHER TO CONTINUE INTO MONDAY. THEN THERE WILL BE A CHC OF MAINLY AFTN SHWRS/TSTMS THROUGH MIDWEEK. VFR CONDS ARE ANTICIPATED OUTSIDE OF ANY TSTMS. THERE COULD ALSO BE SOME LATE NIGHT AND EARLY MORNING VISIBILITY RESTRICTIONS DURING THE PERIOD. && .MARINE... AN AREA OF SHOWERS WILL IMPACT THE CSTL ZONES FOR THE NEXT FEW HOURS, WITH IMPROVEMENT EXPECTED AFTER THAT. HIGH PRESSURE WILL THEN BUILD IN BEHIND THE CDFNT ASSOCD WITH THE LOW WHICH IS BRINGING THE RAIN. WINDS AND SEAS REMAIN QUITE LOW DESPITE THE SHOWERS AND NO MARINE FLAGS ARE ANTICIPATED ATTM. THE AFOREMENTIONED HIGH WILL KEEP THINGS QUIET THROUGH MIDWEEK. HOWEVER, ANOTHER LOW/FRONT APPROACH TUE AND REMAIN FOR WED BUT THESE FEATURES DO NOT LOOK TO CAUSE SCA ATTM. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...IOVINO NEAR TERM...HAYES SHORT TERM...IOVINO LONG TERM...ROBERTSON AVIATION...NIERENBERG MARINE...NIERENBERG
Hazardous weather outlook, Jul 10, 3:40 PM EDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 340 PM EDT SAT JUL 10 2010 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-112100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 340 PM EDT SAT JUL 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-112100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 340 PM EDT SAT JUL 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 10, 9:35 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
935 PM EDT SAT JUL 10 2010
DEZ002-003-MDZ015-019-020-110230-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-QUEEN ANNE'S MD-TALBOT MD-
935 PM EDT SAT JUL 10 2010
...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT...QUEEN
ANNE'S...SUSSEX AND TALBOT COUNTIES...
AT 933 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF CENTERVILLE...MOVING EAST AT 15
MPH. THE THUNDERSTORM WILL BE NEAR OAKLAND...OAKLAND...RIDGELY...
BARCLAY AROUND 940 PM...HARMONY AROUND 945 PM...GREENSBORO...DENTON
AROUND 1000 PM...GOLDSBORO...HENDERSON AND TEMPLEVILLE AROUND 1005
PM.
VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.
LAT...LON 3877 7608 3913 7610 3914 7607 3916 7607
3916 7604 3918 7605 3923 7561 3918 7560
3872 7554
FORECASTER: AMCSpecial weather statement, Jul 10, 11:10 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1110 PM EDT SAT JUL 10 2010
DEZ003-004-110415-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
1110 PM EDT SAT JUL 10 2010
...A CLUSTER OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN WILL
AFFECT SUSSEX COUNTY DELAWARE...
AT 1103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN 14 MILES
NORTHWEST OF GEORGETOWN...MOVING EAST AT 10 MPH. THESE SHOWERS AND
THUNDERSTORMS WILL BE NEAR GREENWOOD...BRIDGEVILLE AROUND 1115
PM...ELLENDALE AND MILTON AROUND 1215 AM.
AS MUCH AS AN INCH OF RAIN MAY FALL WITH THESE SHOWERS AND
THUNDERSTORMS IN LESS THAN 45 MINUTES. THIS MUCH RAIN COULD
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3862 7509 3860 7515 3863 7567 3883 7571
3883 7557 3894 7535 3894 7530 3893 7530
3881 7518 3879 7513 3881 7509 3879 7507
3861 7504 3860 7505 3860 7508
HAYESSpecial weather statement, Jul 10, 11:54 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1154 PM EDT SAT JUL 10 2010
DEZ002>004-110445-
DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-
1154 PM EDT SAT JUL 10 2010
...A CLUSTER OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN WILL
AFFECT KENT AND SUSSEX COUNTIES...
AT 1150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN 8 MILES
NORTHWEST OF GEORGETOWN...MOVING EAST AT 10 MPH. THE SHOWERS AND
THUNDERSTORMS WILL BE NEAR ELLENDALE AROUND MIDNIGHT...SLAUGHTER
BEACH AROUND 1215 AM...GEORGETOWN AND MILTON AROUND 1230 AM.
AS MUCH AS AN INCH OF RAIN MAY FALL WITH THESE SHOWERS AND
THUNDERSTORMS IN LESS THAN 45 MINUTES. THIS MUCH RAIN COULD CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 3859 7506 3862 7509 3860 7515 3860 7570
3883 7571 3883 7557 3891 7548 3895 7538
3894 7530 3893 7530 3880 7516 3879 7511
3881 7509 3879 7507 3867 7505
HAYESSpecial weather statement, Jul 11, 1:01 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
101 AM EDT SUN JUL 11 2010
DEZ003-004-110600-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
101 AM EDT SUN JUL 11 2010
...A THUNDERSTORM WITH VERY HEAVY RAIN WILL AFFECT SUSSEX COUNTY...
AT 1258 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH VERY HEAVY RAIN 8 MILES NORTHEAST OF GEORGETOWN...
MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR LEWES AND
HENLOPEN ACRES AROUND 145 AM.
AS MUCH AS AN INCH OF RAIN MAY FALL WITH THESE SHOWERS AND
THUNDERSTORMS IN LESS THAN 45 MINUTES. THIS MUCH RAIN COULD CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.
LAT...LON 3882 7542 3888 7525 3883 7521 3880 7516
3879 7511 3881 7509 3880 7507 3870 7506
3869 7507 3865 7535
HAYESThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:21 AM EDT | Small Craft Advisory | PHI | 7 hr | |
| Jul 11, 3:43 PM EDT | Coastal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Monmouth, Ocean | 6 hr |
| Jul 11, 4:17 PM EDT | Special Weather Statement | PHI | Ocean | 88 min |
| Jul 11, 5:38 PM EDT | Special Weather Statement | PHI | Monmouth | 52 min |
| Jul 11, 6:05 PM EDT | Special Weather Statement | PHI | Ocean | 55 min |
| Jul 11, 6:30 PM EDT | Special Weather Statement | PHI | Monmouth | 90 min |
| Jul 11, 6:38 PM EDT | Areal Flood Advisory | PHI | Monmouth | 96 min |
| Jul 10, 9:35 PM EDT | Special Weather Statement | PHI | Caroline, Queen Anne's | 55 min |
| Jul 10, 10:20 PM EDT | Areal Flood Advisory | PHI | Caroline, Kent, Queen Anne's | 115 min |
| Jul 10, 11:10 PM EDT | Special Weather Statement | PHI | Sussex | 65 min |
| Jul 10, 11:54 PM EDT | Special Weather Statement | PHI | Sussex | 51 min |
Nearby
Special Weather Statements in Delaware, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.